Improved distributed local approximation algorithm for minimum 2-dominating set in planar graphs

Andrzej Czygrinow, M. Hanćkowiak, E. Szymańska, W. Wawrzyniak, M. Witkowski

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

In this paper we consider the 2-dominating set problem (2MDS). We look for a smallest subset of vertices D⊆V with the property that every vertex in V∖D is adjacent to at least 2 vertices of D. We are interested in the distributed complexity of this problem in the local model, where the nodes have no identifiers but there is a port ordering available. We propose a distributed local (constant time) algorithm yielding a 6-approximation in the class of planar graphs. Earlier result shows that in this case, for any ϵ>0, there is no deterministic distributed local/constant-round algorithm providing a (5−ϵ)-approximation of the 2MDS.

Original languageEnglish (US)
Pages (from-to)1-8
Number of pages8
JournalTheoretical Computer Science
Volume662
DOIs
StatePublished - Feb 1 2017

Keywords

  • Distributed graph algorithms

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'Improved distributed local approximation algorithm for minimum 2-dominating set in planar graphs'. Together they form a unique fingerprint.

  • Cite this